Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 15, 2001, 4:08 PM EDT for Clarendon County, Sumter County, South Carolina. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2001, 4:08 PM EDT (20:08 UTC)
- Expired
- Jun 15, 2001, 4:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
Counties Clarendon County, SC, Sumter County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:18 PM EDT | Hail 0.75 | Pinewood, SC | Public reported 3/4 inch hail in Rimini. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 152008 SVRCAE SCC027-085-152030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 408 PM EDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SUMTER COUNTY IN CENTRAL SOUTH CAROLINA WESTERN CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 430 PM EDT. * AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF SUMMERTON...OR ABOUT 15 MILES EAST OF ST. MATTHEWS...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PINEWOOD SUMMERTON RIMINI. THIS STORM WILLL PRODUCE STRONG DAMAGING WINDS AND LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:43 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 15, 2:43 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 243 PM EDT FRI JUN 15 2001 DISC: 18Z SFC ANALYSIS SHOWS REMNANTS OF ALLISON ACRS NERN NC. WK HI PRES ACRS THE ERN GULF/FL. CDFNT WELL TO OUR W..JUST E OF THE MS RVR. SATELLITE SHOWS SOME CU DEVELOPING ACRS THE AREA...88D SHOWING A FEW SHRA/TSRA IN THE MTS AND PTS OF GA. MODELS IN PRETTY GOOD AGREEMENT WITH OVERALL TRENDS THRU THE PD ACRS THE FA. WK UPR RIDGE WL CONT OVR THE AREA TON...THEN S/W TROF WL APPROACH FM THE W ON SAT. THE AVN IS A BIT FASTER THAN THE ETA IN BRINGING S/W THRU THE AREA ON SAT...BUT BOTH AGREE DRIER AIR WL FILTER INTO THE AREA BY SUN. FOR THE EVENING/TON HOURS...RUC AND ETA INDICATE AIRMASS TO BECOME MOD UNSTABLE AND WL PRODUCE WDLY SCT SHRA/TSRA THRU THE EVENING. RUC SHOWS AN AREA OF MOIST CONVERG TO MOV ACRS THE AREA THIS EVENING. BY SAT...S/W AND ASSOCIATED FRNTL BNDRY WL APPROACH BY AFT. AIRMASS WL ONCE AGAIN BECOME MOD UNSTABLE WITH CAPES ARND 1500 AND LI ARND -4. ETA INDICATES AN AREA OF UPR DIVERGENCE ACRS THE AREA DURING THE AFT. TIME SECTIONS INDICATES LOW LVL ACRS THE AREA DURING THE AFT FOR SCT SHRA/TSRA. AIRMASS BEGINS TO DRY OUT ACRS THE AREA LATE SAT NIGHT INTO SUN. GUIDANCE AND LCL EQUATIONS VERY SIMILIAR WITH TEMPS AND POPS THRU THE PD AND WL GENERALLY FCST CLOSE TO THOSE NUMBERS. FCSTID = 77 CAE 71 91 67 89 / 20 40 20 0 AGS 70 91 65 89 / 20 40 20 0 SSC 71 91 67 89 / 20 40 20 0 OGB 71 92 67 89 / 20 40 20 0 .CAE... GA...NONE. SC...NONE.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.